I took Zoloft 200mg. for twelve years for grief (after the loss of my family) and ocd. It seemed to help a lot. I tapered off last year and when I was completely off it, I developed tinnitus in both ears. My GP and the ear doctor both said they knew of no connection; it was just a coincidence. I started Zoloft 50mg and the tinnitus subsided. At zoloft 100mg, it subsided even more, almost disappearing. I went off Zoloft completely again and the tinnitus returned with all its fury. I started again and the tinnitus once again subsided. Has anyone else had a similar experience? I'll keep taking Zoloft for tinnitus, even though I feel no need for an anti-depressant.
Your not alone. I have never had tinnitus in my entire life, I started taking Klonopin for 8 months, one time a night for sleep, then tapered off, then stopped. Ever since then, I have developed chronic, non stop tinnitus, for months I've had to listen to ringing in my ears, it's a w/d symptom, and doctors are not educated enough to admit problems associated with psych med w/d's. It's never the medication, causing symptoms they prescribed them. But what's happening to you is being caused by Zoloft w/d's,.
I'm a war vet with PTSD (Post Traumatic Stress Syndrome) and I have been taking zoloft for about 5 years and I feel recently that my tinnitus is getting worse to the point that I can't even concentrate in my job or sleep. I read that there are some people that are having similar problems but not entirely the same. I just don't know what else to try, I had gone to the audiologyst several times in the past year and he recommeded hearing aids but twice that I used them they seem to make my tinnitus worse. Anyone has any recommendations?
There is some promising research on the horizion, so I hope that you are hanging in there. Check out the NIH site when you get time.
I am not a doctor, but I think that a hearing aide might only help you if your tinnitus is caused by hearing loss, which is 90% (?) of the people with tinnitus. Mine is concussion related so I don't think that would help. There is some sound therapy retraining which supposedly helps all types, For me, the key is sleep so I hope that you are able to get that by now. Good luck.
I recently (within the last two weeks) ran out of my Zoloft prescription, (on it for 8 months), and now have sustained tinnitus (self diagnosed). I suspect that this, combined with some elevated stress at work and the stress/anxiety of my ongoing divorce procedings (stress being one of the reported causes of tinnitus) may be linked. I will be addressing this with my doctor in a few days, and today is my first effort at researching tinnitus and whether it is connected with Zoloft. If Zoloft curbs stress and anxiety, and stress aggravates tinnitus, there may be just a cause and effect relationship, and not necessarily a medical relationship between the two. I'm sure other health factors could be involved as well.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.